Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Midland/Odessa, TX

April 23, 2007Scurry County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 23, 2007, 7:01 PM CDT for Scurry County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2007, 7:01 PM CDT (00:01 UTC)
Expired
Apr 23, 2007, 7:31 PM CDT
In force
30 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Scurry County, TX

The radar

The Lubbock radar (KLBB), 127 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:35 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1676 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 240001
SVRMAF
TXC415-240100-
/O.NEW.KMAF.SV.W.0119.070424T0001Z-070424T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
701 PM CDT MON APR 23 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCURRY COUNTY IN WEST TEXAS...

* UNTIL 800 PM CDT

* AT 655 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED NEAR
  KNAPP...OR 16 MILES SOUTHWEST OF SNYDER...MOVING NORTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  UNION...
  RANDALLS CORNER...
  SNYDER...
  DERMOTT...
  HUDD...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR WEST TEXAS.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3269 10118 3253 10118 3270 10066 3295 10067
      3296 10096

$$
1 follow-up statement
000 
WWUS54 KMAF 240031
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
727 PM CDT MON APR 23 2007

TXC415-240037-
/O.CAN.KMAF.SV.W.0119.000000T0000Z-070424T0100Z/
SCURRY TX-
727 PM CDT MON APR 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCURRY COUNTY IS 
CANCELLED...

...THE TORNADO WARNING FOR SOUTHEASTERN SCURRY COUNTY AND NORTHERN
MITCHELL COUNTY REMAINS IN EFFECT UNTIL 800 PM CDT... 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR WEST TEXAS.

AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR NORTHERN
SCURRY COUNTY HAS EXITED THE WARNED AREA. 

AT 727 PM CDT...A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CUTBERT IN MITCHELL COUNTY...MOVING NORTHEAST
AT 35 MPH TOWARD SOUTHEASTERN SCURRY COUNTY.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3269 10118 3253 10118 3270 10066 3295 10067
      3296 10096

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:58 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 23, 6:58 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
658 PM CDT MON APR 23 2007

.UPDATE...
UPDATED FORECAST PACKAGE TO INCLUDE TORNADO WATCH FOR THE
NORTHEASTERN PERMIAN BASIN. THUNDERSTORMS DEVELOPED RAPIDLY ON
DRYLINE PRODUCING STRONG WINDS...LARGE HAIL AND POSSIBLE
TORNADOES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              61  84  51  75  /  20  10  10   0
CARLSBAD NM                57  81  50  78  /   0   0  10   0
DRYDEN TX                  63  86  56  86  /  10  10  10   0
FORT STOCKTON TX           60  83  53  81  /  10  10  10   0
GUADALUPE PASS TX          51  74  49  74  /   0   0   0   0
HOBBS NM                   56  79  46  75  /  10  10  10   0
MARFA TX                   49  75  44  76  /   0  10   0   0
MIDLAND INTL AIRPORT TX    59  82  49  77  /  10  10  10   0
ODESSA TX                  59  82  50  77  /  10  10  10   0
WINK TX                    59  85  49  83  /  10  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 9 PM MDT TUESDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     WIND ADVISORY FROM 9 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
     ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
     LEA COUNTY...SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 6 PM CDT /5 PM MDT/ TO 10 PM CDT /9 PM
     MDT/ THIS EVENING FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...
     PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR.

     RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ TUESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 10 PM
     CDT /9 PM MDT/ TUESDAY FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM 10 AM TO 10 PM CDT TUESDAY FOR THE FOLLOWING
     ZONES...ANDREWS...GAINES...LOVING...REEVES COUNTY AND UPPER
     TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

&&
Hazardous weather outlook, Apr 23, 2:26 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT MON APR 23 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
226 PM CDT MON APR 23 2007 /126 PM MDT MON APR 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
POTENTIALLY DAMAGING WEST TO SOUTHWEST WINDS ARE EXPECTED IN THE
GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON THROUGH TONIGHT.
SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 70 MPH ARE
POSSIBLE.

VERY DRY CONDITIONS WILL COMBINE WITH THE STRONG WINDS TO CREATE
A SIGNIFICANT FIRE HAZARD THROUGH THE EARLY EVENING ACROSS
SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS REGION AND FROM THE
MOUNTAINS OF WEST TEXAS TO THE PRESIDIO VALLEY. A RED FLAG WARNING
IS IN EFFECT FOR THOSE AREAS THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WINDS ARE EXPECTED TO CONTINUE IN THE MOUNTAINS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO THROUGH MID EVENING TUESDAY. A HIGH
WIND WARNING HAS BEEN ISSUED FOR THE DAVIS AND GUADALUPE MOUNTAINS
FOR WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH.

A WIND ADVISORY IS IN EFFECT TUESDAY FOR THE ADJACENT PLAINS OF
SOUTHEAST NEW MEXICO...THE WESTERN PERMIAN BASIN...THE UPPER TRANS
PECOS AND CULBERSON COUNTY FOR WEST WINDS OF 30 TO 40 MPH WITH
GUSTS TO 50 MPH.

VERY DRY CONDITIONS AND STRONG WINDS WILL RESULT IN CONTINUING
CRITICAL FIRE WEATHER CONDITIONS TUESDAY. A RED FLAG WARNING IS IN
EFFECT FOR ALL BUT TERRELL COUNTY TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

05

In the hours before

Special weather statement, Apr 23, 5:56 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
556 PM CDT MON APR 23 2007

TXZ051-052-240100-
MARTIN-HOWARD-
INCLUDING THE CITIES OF...STANTON...BIG SPRING
556 PM CDT MON APR 23 2007

A TORNADO WATCH IS IN EFFECT FOR CENTRAL AND EASTERN PERMIAN BASIN
THROUGH 11 PM CDT...

AT 550 PM CDT THUNDERSTORMS WERE INDICATED BY DOPPLAR RADAR OVER
EXTREME SOUTHEASTERN MARTIN COUNTY MOVING 20 MPH. THESE
THUNDERSTORMS WERE MOVING INTO SOUTHWESTERN HOWARD COUNTY. MARBLE
SIZE HAIL WAS REPORTED BY A WEATHER SPOTTER AT INTERSTATE 20 AND
FM 829 IN SOUTHEAST MARTIN COUNTY.

THE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...
WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF GOLFBALLS. PERSONS IN
THE PATHS OF THESE THUNDERSTORMS SHOULD TAKE COVER IF THUNDERSTORM
ACTIVITY APPROACHES YOUR AREA. MOTORISTS ON INTERSTATE 20 SHOULD BE
ON THE LOOKOUT FOR THESE THUNDERSTORMS AND AVOID DRIVING INTO THEM
AS YOU MAY ENCOUNTER LARGE HAIL AND STRONG WINDS.
Special weather statement, Apr 23, 6:52 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
652 PM CDT MON APR 23 2007

TXZ048-240015-
SCURRY-
652 PM CDT MON APR 23 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN SCURRY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN SCURRY COUNTY...
ABOUT 8 MILES NORTHEAST OF FLUVANA...AT 652 PM CDT...MOVING
NORTHEAST AT 45 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR WEST TEXAS.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:07 PM CDTTornado WarningMAFMitchell, Scurry53 min
Apr 23, 7:58 PM CDTTornado WarningMAFMitchell17 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.